A 38-year-old female asked:
i have new dentures i was hurting so i went to put orajel in my mouth accidently put camphor phenol cold sore med in mouth will it hurt me?
3 doctor answers • 5 doctors weighed in
Internal Medicine 26 years experience
5898 viewsReviewed >2 years ago
Dentistry 16 years experience
No: It probably not have the desired pain-relieving effect, but it should not do you any harm. If you feel your denture is rubbing sore spots on your gums, or hitting too hard on certain teeth, see your dentist for an adjustment. This is very common with new dentures, as they can be challenging to get used to at first.
5694 viewsReviewed >2 years ago
Prosthodontics 41 years experience
Probably be ok: If your maouth is sore from new dentures you must see your dentist for needed adjustments. You may need a number of adjustments over a week or two. The sooner the better. I often adjust 2 - 3 times the first week to custom fit. If you have ulcers, you may make them worse by ignoring adjustments and too frequent applications of pain medication. Treat the cause not the symptom.
5430 viewsAnswered >2 years ago
Last updated Sep 28, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.